"Dr. Hain explained to me that it could take up to 4 months for Topamax to rev into full effect and that is exactly what happened to me.
Topamax is one of those meds that if you don’t stick to it the entire 4 months, it is pointless to ever begin. It can be VERY tough but at the end of that 4 month period, the results are unbelievable. Sure, things could be different for you but Dr Hain DID say that it could take that full 4 months and that doesn’t just appply to me. Heck, my side-effects didn’t go away for almost that entire 4 months as well. Now, it’s like taking water. Whatever you decide to do, I wish you luck."
Hey Rich, just to clarify - are you saying that once you got up to 100 mg (or whatever your top/goal dose was), it took 4 MONTHS for you to feel the results or positive effects of Topamax?? My doctor has not told me this at all. She basically said that 100 mg is usually the goal dose for migraine issues and you have to titrate up slowly to it. Then you have to be on it for a while, which I took to mean a few weeks, before seeing any results. She did note that it is possible to see some results earlier at a lower dose (around 75 mg) in the areas of aura/visuals. So maybe Hain was including the time that you were titrating up in dosage? I’m less concerned about the side effects than I am about seeing results. Thanks, Bonnie
PS. And yes, I know everyone is different when it comes to meds, but I don’t recall reading any stories about anyone taking this long to feel the effects of this med working for them.